Alert archive / Missouri / Red Flag Warnings in 2010

Red Flag Warning 3, NWS Kansas City, MO

November 7, 20107 counties in Missouri

NWS Kansas City, MO issued this red flag warning at Nov 7, 2010, 3:54 PM CST for 7 counties in Missouri. It took effect at Nov 8, 2010, 10:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2010, 3:54 PM CST (21:54 UTC)
In effect from
Nov 8, 2010, 10:00 AM CST
Expired
Nov 8, 2010, 5:24 PM CST
In force
7 hr
Issued by
NWS Kansas City, MO

Counties Bates County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Johnson County, MO, Pettis County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2010-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2010-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2423 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

609 
WWUS83 KEAX 072154
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
354 PM CST SUN NOV 7 2010

...HIGH FIRE DANGER SUNDAY AFTERNOON ACROSS EASTERN KANSAS AND
MISSOURI AND AGAIN MONDAY ACROSS FROM WEST CENTRAL TO CENTRAL
MISSOURI...

.THE COMBINATION OF SOUTHERLY WINDS...WELL ABOVE NORMAL
TEMPERATURES...AND A VERY LOW HUMIDITY LEVELS HAS RESULTED IN
DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE REGION TODAY. RETURNING
MOISTURE...FROM THE GULF...WILL BEGIN TO SPREAD INTO EASTERN KANSAS
AND NORTHWESTERN MISSOURI MONDAY. THIS WILL MITIGATE THE CRITICAL
CONDITIONS ACROSS MUCH...BUT NOT ALL...OF THE FORECAST AREA FOR
MONDAY. AREAS FROM WEST CENTRAL MISSOURI THROUGH CENTRAL MISSOURI ARE
EXPECTED TO SEE THE COMBINATION OF LOW HUMIDITY...BREEZY WINDS...AND
DRY FUELS PERSIST FOR ONE MORE DAY. THEREFORE A RED FLAG WARNING HAS
BEEN ISSUED FOR THOSE AREAS FOR MONDAY. BY TUESDAY...MOISTURE RETURN
SHOULD HAVE SPREAD ACROSS ENOUGH OF MISSOURI TO MITIGATE THE CRITICAL
CONDITIONS OVER OUR ENTIRE FORECAST AREA.


MOZ039-040-044>046-053-054-080600-
/O.NEW.KEAX.FW.W.0003.101108T1600Z-101109T0000Z/
/O.CON.KEAX.FW.W.0002.000000T0000Z-101108T0000Z/
SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
354 PM CST SUN NOV 7 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY.
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...39...40...44...45...46...53...54.

GUSTY SOUTHERLY WINDS OF 15 TO 20 MPH WILL DOMINATE THE REGION
THROUGH THE REMAINDER OF THE DAYLIGHT HOURS SUNDAY. THE COMBINATION OF
THESE WINDS...VERY LOW RELATIVE HUMIDITY VALUES AROUND 20
PERCENT...AND DRY DEAD AND DORMANT FUELS WILL CONTINUE TO RESULT IN A
VERY FAVORABLE ENVIRONMENT FOR CRITICAL FIRE BEHAVIOR TODAY. 

THESE SAME CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO PORTIONS
OF WEST CENTRAL AND CENTRAL MISSOURI MONDAY...WHICH HAS THUS RESULTED
IN THE NEED FOR ANOTHER RED FLAG WARNING FOR MONDAY. AREAS AFFECTED
WILL GENERALLY BE ALONG AND SOUTH OF A LINE RUNNING FROM BUTLER IN
WEST CENTRAL MISSOURI...THROUGH MARSHELL AND FAYETTE IN CENTRAL
MISSOURI.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037-038-
043-080000-
/O.CON.KEAX.FW.W.0002.000000T0000Z-101108T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-CASS-
354 PM CST SUN NOV 7 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...25...57...60...102...103...104...105...1...2...3...4
...5...6...7...8...11...12...13...14...15...16...17
...20...21...22...23...24...25...28...29...30...31...32
...33...37...38.

GUSTY SOUTHERLY WINDS OF 15 TO 20 MPH WILL DOMINATE THE REGION
THROUGH THE REMAINDER OF THE DAYLIGHT HOURS. THE COMBINATION OF THESE
WINDS...VERY LOW RELATIVE HUMIDITY VALUES AROUND 20 PERCENT...AND DRY
DEAD AND DORMANT FUELS WILL CONTINUE TO RESULT IN A VERY FAVORABLE
ENVIRONMENT FOR CRITICAL FIRE BEHAVIOR. THOSE WITH FIRE WEATHER
INTERESTS SHOULD CAREFULLY MONITOR THE SITUATION TODAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CUTTER
4 follow-up statements
281 
WWUS83 KEAX 080040
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 PM CST SUN NOV 7 2010

...HIGH FIRE DANGER IS EXPECTED ON MONDAY ACROSS PORTIONS OF 
WEST CENTRAL TO CENTRAL MISSOURI... 
...THE RED FLAG WARNING THAT WAS IN EFFECT SUNDAY AFTERNOON HAS
EXPIRED...

.RETURNING MOISTURE FROM THE GULF...WILL BEGIN TO SPREAD INTO
EASTERN KANSAS AND NORTHWESTERN MISSOURI ON MONDAY. THIS WILL
MITIGATE THE CRITICAL FIRE CONDITIONS ACROSS MUCH...BUT NOT ALL...OF
THE FORECAST AREA. AREAS FROM PORTIONS OF WEST CENTRAL MISSOURI
THROUGH CENTRAL MISSOURI ARE EXPECTED TO SEE THE COMBINATION OF LOW
HUMIDITY...BREEZY WINDS...AND DRY FUELS PERSIST FOR ONE MORE DAY. BY
TUESDAY...RETURNING MOISTURE SHOULD HAVE SPREAD ACROSS ENOUGH OF
MISSOURI TO MITIGATE THE CRITICAL CONDITIONS OVER OUR ENTIRE FORECAST
AREA.

MOZ039-040-044>046-053-054-081000-
/O.CON.KEAX.FW.W.0003.101108T1600Z-101109T0000Z/
SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
640 PM CST SUN NOV 7 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
MONDAY. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...
39...40...44...45...46...53...54.

ANOTHER DAY OF BREEZY WINDS...LOW HUMIDITY LEVELS AND DRY CONDITIONS
WILL RESULT IN ANOTHER DAY OF CRITICAL FIRE DANGER FOR PORTIONS OF
WEST CENTRAL AND CENTRAL MISSOURI. AREAS AFFECTED WILL GENERALLY BE
ALONG AND SOUTH OF A LINE RUNNING FROM BUTLER IN WEST CENTRAL
MISSOURI...THROUGH MARSHALL AND FAYETTE IN CENTRAL
MISSOURI...INCLUDING THE TRUMAN LAKE AND SEDALIA AREAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

PC
297 
WWUS83 KEAX 080959
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
359 AM CST MON NOV 8 2010

...HIGH FIRE DANGER IS EXPECTED FROM LATE THIS MORNING THROUGH THIS
AFTERNOON ACROSS PARTS OF WEST CENTRAL AND CENTRAL MISSOURI...

.LOW HUMIDITY LEVELS...MUCH ABOVE NORMAL TEMPERATURES...DRY FUELS AND GUSTY
SOUTH WINDS FROM 15 TO 25 MPH WILL RESULT IN A CRITICAL FIRE DANGER
THREAT TODAY. SLIGHTLY HIGHER HUMIDITY LEVELS HAVE MOVED INTO THE
REST OF THE REGION. THIS WILL MITIGATE THE CRITICAL FIRE CONDITIONS
ACROSS NORTHERN AND PARTS OF WEST CENTRAL MISSOURI AND EASTERN
KANSAS.

MOZ039-040-044>046-053-054-081800-
/O.CON.KEAX.FW.W.0003.101108T1600Z-101109T0000Z/
SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
359 AM CST MON NOV 8 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN MISSOURI...39...40...44...45...46...53...54

A STIFF SOUTH WIND...LOW HUMIDITY LEVELS AND DRY CONDITIONS WILL
RESULT IN ANOTHER DAY OF CRITICAL FIRE DANGER FOR PORTIONS OF WEST
CENTRAL AND CENTRAL MISSOURI. AREAS AFFECTED WILL BE GENERALLY ALONG
AND SOUTH OF A BUTLER THROUGH MARSHALL AND FAYETTE LINE...INCLUDING
THE TRUMAN LAKE AND SEDALIA AREAS. ANY OUTDOOR BURNING IS GREATLY
DISCOURAGED AS ANY FIRE COULD EASILY AND QUICKLY BURN OUT OF CONTROL. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MJ
335 
WWUS83 KEAX 081751
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1151 AM CST MON NOV 8 2010

...HIGH FIRE DANGER IS EXPECTED THROUGH THIS AFTERNOON ACROSS PARTS
OF WEST CENTRAL AND CENTRAL MISSOURI...

.LOW HUMIDITY LEVELS...MUCH ABOVE NORMAL TEMPERATURES...DRY FUELS
AND GUSTY SOUTH WINDS FROM 15 TO 25 MPH WILL RESULT IN A CRITICAL
FIRE DANGER THREAT TODAY. SLIGHTLY HIGHER HUMIDITY LEVELS HAVE
MOVED INTO THE REST OF THE REGION. THIS WILL MITIGATE THE
CRITICAL FIRE CONDITIONS ACROSS NORTHERN AND PARTS OF WEST
CENTRAL MISSOURI AND EASTERN KANSAS.

MOZ039-040-044>046-053-054-090000-
/O.CON.KEAX.FW.W.0003.000000T0000Z-101109T0000Z/
SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1151 AM CST MON NOV 8 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN MISSOURI...39...40...44...45...46...53...54

A STIFF SOUTH WIND...LOW HUMIDITY LEVELS AND DRY CONDITIONS WILL
RESULT IN ANOTHER DAY OF CRITICAL FIRE DANGER FOR PORTIONS OF
WEST CENTRAL AND CENTRAL MISSOURI. AREAS AFFECTED WILL BE
GENERALLY ALONG AND SOUTH OF A BUTLER THROUGH MARSHALL AND
FAYETTE LINE...INCLUDING THE TRUMAN LAKE AND SEDALIA AREAS. ANY
OUTDOOR BURNING IS HIGHLY DISCOURAGED AS ANY FIRE COULD EASILY AND
QUICKLY BURN OUT OF CONTROL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NRR
702 
WWUS83 KEAX 082324
RFWEAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 PM CST MON NOV 8 2010


MOZ039-040-044>046-053-054-090030-
/O.CAN.KEAX.FW.W.0003.000000T0000Z-101109T0000Z/
SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
524 PM CST MON NOV 8 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE
RED FLAG WARNING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN MISSOURI...39...40...44...45...46...53...54

THE GUSTY SOUTHERLY WINDS HAVE SUBSIDED LATE THIS AFTERNOON WITH THE
APPROACH OF SUNSET...SO THE WARNING HAS BEEN CANCELLED. 

$$

PC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Nov 7, 11:25 AM CST, 4 hours 29 minutes earlier.

Area forecast discussion, Nov 7, 11:25 AM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1125 AM CST SUN NOV 7 2010

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

/343 AM CST SUN NOV 7 2010/
WHILE THE NEAR TERM CONCERNS FOCUS ON THE CRITICAL FIRE WEATHER
CONDITIONS TODAY... THE PROLONGED DRY SPELL CONTINUES WITH ABOVE
NORMAL TEMPERATURES THROUGH MID WEEK. SHOULD FINALLY SEE A REPRIEVE
FROM THE ARID CONDITIONS LATE NEXT WEEK.

FOR TODAY 925MB PROFILERS SHOW STRONG SWLY WINDS JUST OFF THE
SURFACE. INSPECTION OF NAM/GFS BUFR SOUNDINGS REVEAL A VERY DRY
AIRMASS THROUGH THE ENTIRE COLUMN WITH BOUNDARY LAYER TEMPERATURES
MORE INDICATIVE OF EARLY OCTOBER. MODELS HAVE DONE A VERY POOR JOB
LATELY ON THE SURFACE DEWPOINTS SHOWING TOO MUCH MOISTURE. WHILE AM
EXPECTING SLIGHTLY HIGHER DEWPOINTS TODAY BELIEVE THE MODELS REMAIN
TOO WET. EXPECT EXCELLENT MIXING TODAY WHICH WILL TAP INTO THE 30KT
WINDS AND RESULT IN BREEZY CONDITIONS. THIS WILL YIELD FAVORABLE
CONDITIONS FOR OUTDOOR FIRES TO QUICKLY SPREAD AND BURN OUT OF
CONTROL. SEE FIRE WEATHER DISCUSSION BELOW FOR FURTHER DETAILS
INCLUDING RED FLAG WARNING FOR PARTS OF THE CWA TODAY.

A FAST MOVING SHORTWAVE APPROACHING THE 4 CORNERS WILL CHASE A
MID/UPPER LEVEL RIDGE EASTWARD ACROSS THE PLAINS TODAY. WHILE THE
UPPER RIDGE WILL BE SQUASHED BY THE SHORTWAVE IT WILL QUICKLY BOUNCE
BACK BY LATE MONDAY IN ADVANCE OF A STRONGER MID/UPPER TROUGH.
BOTTOM LINE...THERE WILL BE NO DISCERNIBLE AFFECT TO SENSIBLE
WEATHER BY THE FIRST SHORTWAVE AND ABOVE NORMAL TEMPERATURES WILL
CONTINUE THROUGH THE FIRST HALF OF NEXT WEEK. SO ONLY MINOR CHANGES
MADE TO TEMPERATURES THROUGH TUESDAY.

FOR THE PAST SEVERAL DAYS THERE HAS BEEN A LARGE DIFFERENCE BETWEEN
THE MODELS ON HOW TO HANDLE THE DOUBLE BARREL SYSTEMS MOVING ACROSS
THE WESTERN U.S. AND PLAINS FOR THE LATTER HALF OF THE WORK WEEK.
THE GFS WHICH HAD BEEN THE OUTLIER AND TOO FAST WITH THE INITIAL
TROUGH HAS SLOWED DOWN WHILE THE ECMWF HAS SHOWN GOOD RUN-TO-RUN
CONTINUITY AS IT LIFTS THE FIRST TROUGH NE ON WEDNESDAY. THE
ASSOCIATED PACIFIC COLD FRONT/SURFACE TROUGH WILL ALSO ROTATE
NORTHEAST THROUGH THE CWA ON WEDNESDAY. HOWEVER...LOW LEVEL MOISTURE
WILL BE LIMITED SO SEE NO REASON TO CHANGE CURRENT SLIGHT CHANCE
POPS ON WEDNESDAY.

MORE NOTABLE WILL BE THE SECOND UPPER SYSTEM WHICH THE GFS AND ECMWF
ARE NOW IN CLOSER AGREEMENT AS THEY TRACK THE SYSTEM THROUGH THE
SOUTHERN ROCKIES THURSDAY NIGHT BEFORE LIFTING NORTHEAST ON
FRIDAY/FRIDAY NIGHT. THE 12Z ECMWF LOOKED LIKE THE OUTLIER IN
WINDING UP A TIGHTLY CLOSED UPPER LOW BUT THE 00Z RUN LOOKS MORE
BELIEVABLE AND PROGRESSIVE WHICH LINES UP BETTER WITH THE LATEST GFS
AND GEM MODELS. LOOKS LIKE A FAVORABLE WARM AIR ADVECTION PATTERN
FOR ELEVATED CONVECTION TO BREAK OUT ACROSS KS/MO SOMETIME IN THE
THURSDAY THROUGH FRIDAY NIGHT TIME FRAME. SHOULD THE MODELS SHOW
SOME RUN-TO-RUN CONSISTENCY WITH THIS LAST TROUGH ONE CAN THEN ARGUE
FOR HIGHER POPS IN LATER FORECASTS.

MJ

&&

.FIRE WEATHER...

/1047 AM CST SUN NOV 7 2010/
FIRE WEATHER CONDITIONS ACROSS AREAS NOT COVERED BY THIS AFTERNOON
RED FLAG WARNING HAVE BEGUN TO DETERIORATE MUCH FASTER THAN ORIGINALLY
ANTICIPATED. OVERNIGHT HUMIDITY RECOVERY WAS NOT AS GOOD AS
EXPECTED...SO BY 8 AM THIS MORNING HUMIDITY VALUES WHERE ALREADY
AROUND AND BELOW 50 PERCENT ACROSS NORTHERN MISSOURI...AND BY MID
MORNING SUSTAINED WIND SPEEDS OF 20 MPH WHERE BEING NOTED IN
MARYVILLE...WHILE OTHER LOCATIONS WHERE GUSTING INTO THE MID TWENTY
MPH RANGE. ALL INDICATION THIS MORNING ARE THAT RED FLAG CRITERIA
WILL BE EASILY MET ACROSS NORTHERN AND CENTRAL MISSOURI...OUTSIDE THE
ORIGINAL RED FLAG COVERAGE AREA...SO HAVE EXPANDED THE RED FLAG
WARNING TO COVER THESE AREAS.

ACROSS THE ORIGINAL RED FLAG COVERAGE AREA...CONDITIONS STILL LOOK
LIKELY TO PRODUCE RED FLAG CRITERIA CONDITIONS BY AROUND NOON...AS
SURFACE WINDS ARE ALREADY PEAKING WITH SUSTAINED SPEEDS OF 20 MPH
AND HUMIDITY VALUES ALREADY IN THE 30 PERCENT RANGE.

AN EARLY LOOK AT MONDAY STILL INDICATES THAT HIGHER DEWPOINTS WILL
BEGIN TO ARRIVE ON THE PERSISTENT SOUTH WIND. HOWEVER...WILL THESE
HIGHER DEW POINTS BE ENOUGH TO MITIGATING THE CRITICAL FIRE WEATHER
THREAT? LOOKING AT THE AIRMASS TO THE SOUTH AND WEST...WHICH WILL BE
ADVECTING IN OUR DIRECTION TOMORROW...EARLY THOUGHTS ARE THAT MODELS
ARE OVER DOING THE MOISTURE RETURN AND THAT WE STILL MIGHT HAVE
CRITICAL FIRE ISSUES DURING THE BEGINNING OF THE WORK WEEK.

CUTTER

&&

.AVIATION...

FOR THE 18Z TAFS...VFR CONDITIONS WILL PREVAIL OVER THE UPCOMING 24
HOUR TAF CYCLE. ONLY ISSUE TO WATCH FOR WILL BE THE POTENTIAL FOR LOW
LEVEL WIND SHEAR TONIGHT. HAVE STARTED THE WIND SHEAR IN ALL THE
TERMINALS STARTING AT 00Z...THOUGH ACTUAL MAXIMIZATION OF SHEAR
SHOULD NOT OCCUR UNTIL AFTER 03Z. REMOVED WIND SHEAR AT 15Z MONDAY AS
BOUNDARY LAYER SHOULD MIX OUT THE LOW LEVEL JET.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR MOZ001>008-
     011>017-020>025-028>033-037>040-043>046-053-054.

KS...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR KSZ025-057-060-
     102>105.

&&
Hazardous weather outlook, Nov 7, 1:00 PM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CST SUN NOV 7 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
100 PM CST SUN NOV 7 2010

...RED FLAG WARNING IN EFFECT SUNDAY AFTERNOON FOR EASTERN KANSAS AND
MISSOURI...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A CRITICAL FIRE WEATHER DANGER EXISTS THIS AFTERNOON FOR THE ENTIRE
OUTLOOK AREA FOR MISSOURI AND EASTERN KANSAS. THE COMBINATION OF
GUSTY SOUTHERLY WINDS...VERY LOW HUMIDITY VALUES...AND ABOVE AVERAGE
TEMPERATURES WILL RESULT IN RAPID DRYING OF VEGETATION WHICH COULD
RESULT IN WILDFIRES QUICKLY BURNING OUT OF CONTROL. OUTDOOR BURNING IS
STRONGLY DISCOURAGED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS MAY PERSIST FROM SUNDAY INTO MONDAY
ACROSS WEST CENTRAL AND CENTRAL MISSOURI MONDAY...MAKING ANY OUTDOOR
BURNING POTENTIALLY DANGEROUS.

THE THREAT FOR THUNDERSTORMS WILL INCREASE ACROSS THE REGION ON
THURSDAY AND CONTINUE THROUGH FRIDAY AS TWO STRONG UPPER LEVEL
DISTURBANCES ROTATE NORTHEAST THROUGH THE PLAINS. AT THIS TIME NO
SEVERE THUNDERSTORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CUTTER

In the hours before

Special weather statement, Nov 7, 10:03 AM CST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1003 AM CST SUN NOV 7 2010

MOZ001>008-011>017-022>025-031>033-039-040-046-071815-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-CALDWELL-
LIVINGSTON-LINN MO-MACON-CARROLL-CHARITON-RANDOLPH-SALINE-HOWARD-
COOPER-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...KINGSTON...HAMILTON...POLO...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL...FAYETTE...
NEW FRANKLIN...BOONVILLE
1003 AM CST SUN NOV 7 2010

...ELEVATED FIRE RISK EXPECTED ACROSS NORTHERN AND CENTRAL MISSOURI
SUNDAY...

A COMBINATION OF LOW RELATIVE HUMIDITY VALUES...VERY DRY FUELS...AND
LIGHT TO MODERATE SOUTH WINDS WILL RESULT IN AN INCREASED WILDFIRE
DANGER ACROSS NORTHERN AND CENTRAL MISSOURI THIS AFTERNOON. SOUTH
WINDS WILL INCREASE TO BETWEEN 10 AND 15 MPH THIS AFTERNOON...WITH
GUSTS AS HIGH AS 20 MPH POSSIBLE. RELATIVE HUMIDITY VALUES ARE
EXPECTED TO DROP INTO THE MID TWENTIES AROUND NOON.

WHILE WIND SPEEDS WILL REMAIN BELOW CRITICAL FIRE WEATHER
THRESHOLDS...THE COMBINATION OF LOW RELATIVE HUMIDITIES AND ABUNDANT
AND DRY FUELS WILL LEAD TO CONDITIONS FAVORABLE TO THE QUICK SPREAD
OF WILDFIRES. IN ADDITION...FIRES IN THESE CONDITIONS ARE DIFFICULT
TO CONTROL...EVEN FOR EXPERIENCED FIRE PERSONNEL.

AREAS THAT WILL BE AFFECTED BY THESE NEAR CRITICAL CONDITIONS WILL
INCLUDE EXTREME NORTHWEST THROUGH NORTHEAST MISSOURI AND CENTRAL
MISSOURI...ROUGHLY ALONG AND NORTH OF A LINE FROM MOUND CITY
MISSOURI TO BOONVILLE. AREAS FARTHER SOUTH WILL EXPERIENCE EVEN MORE
CRITICAL CONDITIONS...AND ARE COVERED BY A RED FLAG WARNING.

CUTTER

Nearby

Red Flag Warnings in Missouri, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.